Alert archive / California / Wind Advisories in 2014

Wind Advisory 45, NWS San Diego, CA

June 25, 2014Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Jun 25, 2014, 2:40 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jun 26, 2014, 11:00 AM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2014, 2:40 AM PDT (09:40 UTC)
In effect from
Jun 26, 2014, 11:00 AM PDT
Expired
Jun 27, 2014, 3:00 AM PDT
In force
16 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1942 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

817 
WWUS76 KSGX 250940
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
240 AM PDT WED JUN 25 2014

...WINDY CONDITIONS TO DEVELOP IN THE MOUNTAINS AND DESERTS ON
THURSDAY AND THURSDAY NIGHT...

.A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS CALIFORNIA ON
THURSDAY...WITH GUSTY WEST WINDS DEVELOPING ACROSS THE MOUNTAINS
AND DESERTS DURING THE DAY AND CONTINUING THROUGH LATE THURSDAY
NIGHT. THESE WINDS WILL BE THE STRONGEST THROUGH AND BELOW THE
FAVORED PASSES AND CANYONS AS WELL AS ON THE MOUNTAIN RIDGES AND
ALONG THE DESERT MOUNTAIN SLOPES.

CAZ055-056-058-060>062-252100-
/O.NEW.KSGX.WI.Y.0045.140626T1800Z-140627T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
240 AM PDT WED JUN 25 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 3 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 3 AM PDT
FRIDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH.
  LOCAL GUSTS UP TO 60 MPH.

* TIMING...LATE THURSDAY MORNING THROUGH LATE THURSDAY NIGHT.

* LOCATION...MOUNTAIN RIDGES...THROUGH PASSES AND CANYONS... 
  ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. 
  AREAS THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF 
  INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG 
  INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE 
  IMPACTED. 

* VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING 
  DUST AND SAND IN THE DESERTS. 

* IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE 
  VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND 
  AND DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF I-10... 
  I-15...AND I-8 IN THE DESERTS...AS WELL AS HIGHWAY 111 IN THE 
  COACHELLA VALLEY. 

* OUTLOOK...GUSTY WEST WINDS WILL CONTINUE INTO FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
6 follow-up statements
862 
WWUS76 KSGX 252037
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
137 PM PDT WED JUN 25 2014

...WINDY CONDITIONS TO DEVELOP IN THE MOUNTAINS AND DESERTS ON
THURSDAY AND THURSDAY NIGHT...

.A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS CALIFORNIA ON
THURSDAY...WITH GUSTY WEST WINDS DEVELOPING ACROSS THE MOUNTAINS
AND DESERTS DURING THE DAY AND CONTINUING THROUGH LATE THURSDAY
NIGHT. STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND
CANYONS AS WELL AS ON THE MOUNTAIN RIDGES AND ALONG THE DESERT
MOUNTAIN SLOPES.

CAZ055-056-058-060>062-260500-
/O.CON.KSGX.WI.Y.0045.140626T1800Z-140627T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
137 PM PDT WED JUN 25 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO 3 AM
PDT FRIDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 
  MPH. LOCAL GUSTS UP TO 60 MPH. 

* TIMING...LATE THURSDAY MORNING THROUGH LATE THURSDAY NIGHT.

* LOCATION...MOUNTAIN RIDGES...THROUGH PASSES AND CANYONS... ALONG
  MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. AREAS
  THROUGH AND EAST OF SAN GORGONIO PASS AND NORTH OF INTERSTATE 10
  IN THE COACHELLA VALLEY...AND AREAS ALONG INTERSTATE 8 IN
  SOUTHEASTERN SAN DIEGO COUNTY WILL BE STRONGLY IMPACTED.

* VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING 
  DUST AND SAND IN THE DESERTS. 

* IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES.
  OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND AND DUST.
  TRAVEL MAY BE IMPACTED ALONG PORTIONS OF INTERSTATES 5...8 AND
  10 IN THE DESERTS...AND HIGHWAY 111 IN THE COACHELLA VALLEY.

* OUTLOOK...GUSTY WEST WINDS WILL CONTINUE AT TIMES
  FRIDAY...THOUGH A LITTLE WEAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
591 
WWUS76 KSGX 260432
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
932 PM PDT WED JUN 25 2014

...WINDY CONDITIONS TO DEVELOP IN THE MOUNTAINS AND DESERTS ON
THURSDAY AND THURSDAY NIGHT...

.A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS CALIFORNIA ON
THURSDAY...WITH GUSTY WEST WINDS DEVELOPING ACROSS THE MOUNTAINS
AND DESERTS DURING THE DAY AND CONTINUING THROUGH LATE THURSDAY
NIGHT. STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND
CANYONS AS WELL AS ON THE MOUNTAIN RIDGES AND ALONG THE DESERT
MOUNTAIN SLOPES.

CAZ055-056-058-060>062-261100-
/O.CON.KSGX.WI.Y.0045.140626T1800Z-140627T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
932 PM PDT WED JUN 25 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO 3 AM
PDT FRIDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 
  MPH. LOCAL GUSTS UP TO 60 MPH. 

* TIMING...LATE THURSDAY MORNING THROUGH LATE THURSDAY NIGHT.

* LOCATION...MOUNTAIN RIDGES...THROUGH PASSES AND CANYONS... 
  ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. 
  AREAS THROUGH AND EAST OF SAN GORGONIO PASS AND NORTH OF 
  INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG 
  INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE STRONGLY 
  IMPACTED. 

* VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING 
  DUST AND SAND IN THE DESERTS. 

* IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE 
  VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND 
  AND DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF INTERSTATES 
  5...8 AND 10 IN THE DESERTS...AND HIGHWAY 111 IN THE COACHELLA 
  VALLEY. 

* OUTLOOK...GUSTY WEST WINDS WILL CONTINUE AT TIMES FRIDAY... 
  THOUGH A LITTLE WEAKER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SMALL
007 
WWUS76 KSGX 260945
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
245 AM PDT THU JUN 26 2014

...WINDY CONDITIONS WILL DEVELOP IN THE MOUNTAINS AND DESERTS
LATER TODAY AND CONTINUE THROUGH LATE TONIGHT...

.A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS CALIFORNIA
TODAY...WITH GUSTY WEST WINDS DEVELOPING ACROSS THE MOUNTAINS AND
DESERTS DURING THE DAY AND CONTINUING THROUGH LATE TONIGHT.
STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS AS
WELL AS ON THE MOUNTAIN RIDGES AND ALONG THE DESERT MOUNTAIN
SLOPES.

CAZ055-056-058-060>062-262100-
/O.CON.KSGX.WI.Y.0045.140626T1800Z-140627T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
245 AM PDT THU JUN 26 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
3 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 3 AM
PDT FRIDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 35 MPH...WITH GUSTS TO 55 MPH.
  LOCAL GUSTS UP TO 65 MPH.

* TIMING...LATER THIS MORNING THROUGH LATE TONIGHT.

* LOCATION...MOUNTAIN RIDGES...THROUGH PASSES AND CANYONS... 
  ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT 
  AREAS. AREAS THROUGH AND EAST OF SAN GORGONIO PASS AND NORTH 
  OF INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG 
  INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE 
  STRONGLY IMPACTED.

* VISIBILITY...LOCALLY REDUCED TO HALF MILE OR LESS IN BLOWING 
  DUST AND SAND IN THE DESERTS.

* IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE 
  VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND 
  AND DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF 
  INTERSTATES 5...8 AND 10 IN THE DESERTS...AND HIGHWAY 111 IN 
  THE COACHELLA VALLEY. 

* OUTLOOK...GUSTY WEST WINDS WILL CONTINUE AT TIMES FRIDAY... 
  THOUGH A LITTLE WEAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
923 
WWUS76 KSGX 261924
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1224 PM PDT THU JUN 26 2014

...WINDY CONDITIONS IN THE MOUNTAINS AND DESERTS THROUGH LATE
TONIGHT...

.A TROUGH OF LOW PRESSURE MOVING THROUGH CALIFORNIA TODAY WILL
PRODUCE GUSTY WEST WINDS THROUGH THE MOUNTAINS AND DESERTS THROUGH
TONIGHT. STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND
CANYONS AS WELL AS ON THE MOUNTAIN RIDGES AND ALONG THE DESERT
MOUNTAIN SLOPES THIS EVENING.

CAZ055-056-058-060>062-270300-
/O.CON.KSGX.WI.Y.0045.000000T0000Z-140627T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1224 PM PDT THU JUN 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 35 MPH...WITH GUSTS TO 55 
  MPH. LOCAL GUSTS UP TO 65 MPH. 

* TIMING...THROUGH LATE TONIGHT.

* LOCATION...MOUNTAIN RIDGES...THROUGH PASSES AND CANYONS... 
  ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. 
  AREAS THROUGH AND EAST OF SAN GORGONIO PASS AND NORTH OF 
  INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG 
  INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE STRONGLY 
  IMPACTED. 

* VISIBILITY...LOCALLY REDUCED TO HALF MILE OR LESS IN BLOWING 
  DUST AND SAND IN THE DESERTS. 

* IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE 
  VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND 
  AND DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF INTERSTATES 
  5...8 AND 10 IN THE DESERTS...AND HIGHWAY 111 IN THE COACHELLA 
  VALLEY. 

* OUTLOOK...GUSTY WEST WINDS WILL CONTINUE AT TIMES FRIDAY... 
  THOUGH A LITTLE WEAKER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
681 
WWUS76 KSGX 270225
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
725 PM PDT THU JUN 26 2014

...WINDY CONDITIONS IN THE MOUNTAINS AND DESERTS THROUGH LATE
TONIGHT...

.A TROUGH OF LOW PRESSURE MOVING THROUGH CALIFORNIA WILL CONTINUE
TO PRODUCE GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH
TONIGHT. STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND
CANYONS AS WELL AS ON THE MOUNTAIN RIDGES AND ALONG THE DESERT
MOUNTAIN SLOPES THIS EVENING...BEFORE SLOWLY TAPERING OFF.

CAZ055-056-058-060>062-271000-
/O.CON.KSGX.WI.Y.0045.000000T0000Z-140627T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
725 PM PDT THU JUN 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 35 MPH...WITH GUSTS TO 55 MPH.
  LOCAL GUSTS UP TO 60 MPH.

* TIMING...THROUGH LATE TONIGHT.

* LOCATION...MOUNTAIN RIDGES...THROUGH PASSES AND CANYONS... 
  ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. 
  AREAS THROUGH AND EAST OF SAN GORGONIO PASS AND NORTH OF 
  INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG 
  INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE STRONGLY 
  IMPACTED. 

* VISIBILITY...LOCALLY REDUCED TO HALF MILE OR LESS IN BLOWING 
  DUST AND SAND IN THE DESERTS. 

* IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE 
  VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND 
  AND DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF INTERSTATES 
  5...8 AND 10 IN THE DESERTS...AND HIGHWAY 111 IN THE COACHELLA 
  VALLEY. 

* OUTLOOK...GUSTY WEST WINDS WILL CONTINUE AT TIMES FRIDAY... BUT
  NOT AS STRONG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SMALL
010 
WWUS76 KSGX 270950
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
250 AM PDT FRI JUN 27 2014


CAZ055-056-058-060>062-271100-
/O.EXP.KSGX.WI.Y.0045.000000T0000Z-140627T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
250 AM PDT FRI JUN 27 2014

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

WINDS ARE SLOWLY DECREASING ACROSS THE MOUNTAINS AND DESERTS THIS
MORNING...WITH MOST LOCATIONS NOW GUSTING TO BETWEEN 30 AND 40
MPH. ALTHOUGH SOME ISOLATED GUSTS TO 50 MPH WILL BE POSSIBLE NEAR
THE SAN GORGONIO PASS THIS MORNING...WILL LET THE WIND ADVISORY
EXPIRE AT 3 AM.

$$

PALMER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 24, 9:45 PM PDT, 4 hours 55 minutes earlier.

Area forecast discussion, Jun 24, 9:45 PM PDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
945 PM PDT TUE JUN 24 2014

.SYNOPSIS...
ONSHORE FLOW AND THE MARINE LAYER WILL CONTINUE TO BRING NIGHT AND
MORNING LOW CLOUDS NEAR THE COAST AND OCCASIONALLY THE VALLEYS THIS
WEEK. A TROUGH WILL BRING COOLING LATER THIS WEEK ALONG WITH GUSTY
WEST WINDS IN THE MOUNTAINS AND DESERTS. BUILDING HIGH PRESSURE OVER
THE SOUTHWEST WILL BRING WARMER DAYS AND A SHALLOWER MARINE LAYER
EARLY NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WEAK RIDGING ALOFT WEDNESDAY WILL TRANSITION TO A TROUGH PATTERN
THURSDAY AS A FAIRLY STRONG SHORTWAVE FOR THIS TIME OF YEAR
TRAVERSES ACROSS CENTRAL CALIFORNIA. WEDNESDAY'S WEATHER WILL BE
SIMILAR TO TODAY WITH MOSTLY SUNNY SKIES ALL AREAS AFTER THE MORNING
MARINE LAYER CLOUDS NEAR THE COAST MIX OUT. ON THURSDAY THE JET
STREAM DIPS SOUTHWARD AND WILL TREK ACROSS SOUTH-CENTRAL CALIFORNIA
IN THE EVENING. THE HIGH RESOLUTION WRF AND THE 2KM CANSAC PROJECT A
PERIOD OF STRONGER...NEAR ADVISORY STRENGTH WINDS IN THE MTNS AND
DESERTS. THE POTENTIAL EXISTS FOR MOUNTAIN WAVES TO SURFACE ON THE
EASTERN MOUNTAINS SLOPES INTO THE LOWER DESERTS LATE THURSDAY
AFTERNOON THROUGH THURSDAY NIGHT. THE TROUGH WILL ALSO DEEPEN THE
MARINE LAYER WITH LOW CLOUDS SPREADING DEEP INTO THE INLAND VALLEYS
FRIDAY MORNING. FRIDAY WILL BE A COOLER DAY.

LONG RANGE OUTLOOK SATURDAY THROUGH NEXT TUESDAY...THE JET STREAM
SHIFTS NORTH OVER THE NORTHERN PLAINS THROUGH EARLY NEXT
WEEK...DISPLACED NORTHWARD BY AN EXPANSIVE RIDGE BUILDING OVER THE
SOUTHWEST. THE RIDGE WILL BRING WARMER DAYS...A SHALLOWER MARINE
LAYER AND LIGHTER MTN AND DESERT WINDS SATURDAY THROUGH TUESDAY. THE
RIDGE BUILDS INTO A 595DM HIGH THURSDAY CENTERED OVER THE 4-CORNERS
REGION. THIS PATTERN SUGGESTS A PERIOD OF HOT WEATHER NEXT WEEK WITH
MAX TEMPS ABOVE 110 DEGREES IN THE LOWER DESERTS...AND HIGHS IN THE
MID TO UPPER 90S IN THE INLAND EMPIRE. IF THIS 4-CORNERS HIGH
MATERIALIZES IT WILL INCREASE THE POTENTIAL FOR SOUTHEASTERLY
MONSOON FLOW TO DEVELOP. THE 12Z ECMWF DOES IN FACT HINT AT MONSOON
MOISTURE ADVECTING INTO THE SOUTHWEST LATE NEXT WEEK.

&&

.AVIATION...
250330Z...COAST/VALLEYS...BKN-OVC LOW CLOUDS WITH CIGS 1300-1500 FT
MSL WITH TOPS AROUND 1800 FT MSL HAVE DEVELOPED OVER THE NEARSHORE
COASTAL WATERS AND ARE EXPECTED TO MOVE 15-20 SM INLAND BETWEEN
25/0400Z-0700Z TONIGHT AFFECT ALL COASTAL AIRPORTS. SKIES MAY BECOME
TEMPO SCT/BKN AT KONT BETWEEN 25/1100-1500Z...BUT CONFIDENCE IS LOW.
VIS WILL DROP DOWN TO 3-5 SM WHERE CLOUDS INTERSECT TERRAIN. STRATUS
WILL ERODE TO THE COAST BY 25/1600Z...WITH SKC CONDS PREVAILING. LOW
CLOUDS WITH SIMILAR BASES AND HEIGHTS WILL MOVE INLAND AGAIN AFT
26/0200Z.

MTNS/DESERTS...CLEAR WITH UNRESTRICTED VIS THROUGH WEDNESDAY. W
WINDS 15-25 KT WITH GUSTS 30-35 KT WILL BRING PERIODS OF WK-MOD
UDDFS/LLWS OVER AND E OF THE MTNS.

&&

.MARINE...
800 PM...NO HAZARDOUS MARINE WEATHER CONDITIONS ARE EXPECTED THROUGH
SUNDAY.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...MOEDE
AVIATION/MARINE...JT

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.